MAUDE Adverse Event Report: DEPUY SPINE INC 4.0 CAN PLY SCRW 3.5X32; POSTERIOR CERVICAL SCREW SYSTEM

DEPUY SPINE INC 4.0 CAN PLY SCRW 3.5X32; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 102035532S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was revised due to double screw breakage.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.Corrected: d1, d4 (catalog, primary udi #).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 expiry date, g1, h4.Corrected: d4 primary udi number.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the shaft of the screw was broken.The broken fragment was not returned for evaluation.The damage surface was thoroughly examined and no problems with the material were noted.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 4.0 can ply scrw 3.5x32 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a dhr evaluation was performed for the finished device product code: 102035532s.Lot number: 339329.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 13.04.2022.Expiry date: 28.02.2027.Manufacturing site: jabil le locle.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0 CAN PLY SCRW 3.5X32
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23544664
Report Number1526439-2025-01495
Device Sequence Number9458136
Product Code NKG
UDI-Device Identifier10705034524467
UDI-Public(01)10705034524467(17)270228(10)339329
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102035532S
Device Lot Number339329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer01/05/2026
01/21/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/08/2026
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale